MAUDE Adverse Event Report: BIOMERIEUX, SA ETEST AMIKACIN AK 256 US S30; ETEST® AMIKACIN AK 256 US S30

BIOMERIEUX, SA ETEST AMIKACIN AK 256 US S30; ETEST® AMIKACIN AK 256 US S30
Catalog Number 412218
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of obtaining out of range high results while testing a pseudomonas aeruginosa atcc® 27853¿ strain using the etest® strip amikacin 256 (reference # 412218, lot # 1007980340).Etest® results: expected range: 1-4 ¿g/ml.Obtained: 8 ¿g/ml.The customer reported that the strip was tested with e.Coli atcc and received passing results.There is no patient associated with this qc isolate; therefore, there is no adverse event related to any patient's state of health.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding out of range high results while testing a pseudomonas aeruginosa atcc® 27853¿ strain using the etest® strip amikacin 256 (reference # 412218, lot # 1007980340).Etest® results: expected range: 1-4 ¿g/ml.Obtained: 8 ¿g/ml a biomérieux internal investigation has been completed with the following results: the retained samples for the impacted lot number 1007980340 reported was tested in parallel with one internal lot number used as a reference (lot 1007537660).The tests were performed using the quality control (qc) strains pseudomonas aeruginosa atcc® 27853¿, staphylococcus aureus atcc® 29213¿, enterococcus faecalis atcc® 29212¿ and escherichia coli atcc® 25922¿ according to the qc protocol used for the release of each lot number.Concerning the impacted lot 1007980340, results within specifications were obtained for the three following strains (staphylococcus aureus atcc 29213, enterococcus faecalis atcc 29212 and escherichia coli atcc 25922).For the strain pseudomonas aeruginosa atcc 27853, the issue observed by the customer was reproduced.The obtained mic values were at 6 ¿g/ml for two out of three tests performed.The third mic obtained was within specification with a value of 4 ¿g/ml.Additional testing was performed to evaluate if the out of range high results obtained for pseudomonas aeruginosa atcc 27853 could infer a performance issue for the impacted lot number 1007980340.To complete this testing, 49 pseudomonas aeruginosa clinical strains and the qc strain pseudomonas aeruginosa atcc 27853 were tested with the impacted lot number 1007980340 and another lot used as a reference lot (lot 1006836020).The results obtained with the 49 pseudomonas aeruginosa strains and etest ak 256 strips tests were compared to the results obtained with the reference methods agar dilution (ad) and broth micro dilution (bmd).Concerning lot 1007980340, mic values obtained were between 3 ¿g/ml and 4 ¿g/ml for the 11 strips tested.To summarize the initial and additional pseudomonas aeruginosa atcc 27853 qc testing on lot 1007980340, obtained mic values at 6 ¿g/ml for two out of 14 tests performed, the other 12 test results were within specification for this lot 1007980340.These results can be explained because different lots of media were used for the initial qc testing and the additional qc testing.Quality media can vary between batch to batch, as described in the package insert : ¿perform quality control of agar plates on a batch to batch basis to qualify it for use¿.Regarding the 49 pseudomonas aeruginosa strains, the results obtained with the etest ak 256 lots are in agreement with the results obtained with the reference methods ad and bmd.In conclusion, a performance issue was not observed for the impacted etest ak 256 lot 1007980340.

Brand Name
ETEST AMIKACIN AK 256 US S30
Common Device Name
ETEST® AMIKACIN AK 256 US S30
Manufacturer (Section D)
BIOMERIEUX, SA
3 route de port michaud
la balme 38390
FR  38390
MDR Report Key10468878
Report Number9615754-2020-00141
Device Sequence Number14175563
Product Code JWY
UDI-Device Identifier03573026376567
UDI-Public03573026376567
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K970210
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2022
Device Catalogue Number412218
Device Lot Number1007980340
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1